MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC VISUALASE; POWERED LASER SURGICAL INSTRUMENT

MEDTRONIC NAVIGATION, INC VISUALASE; POWERED LASER SURGICAL INSTRUMENT
Model Number 9735542
Medical Device Problem Code Failure to Read Input Signal (1581)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient information provided as no patient was involved in this concern.No parts have been received by the manufacturer for evaluation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a thermal therapy system.It was reported outside of a procedure that during configuration with a different companies mri system the software crashed while it was saving the configuration information.The error message showed "session manager busy".The only activity possible was to switch off the thermal therapy system's computer, but the error message remained active when the computer was restarted.After keeping the computer off for more than 30 minutes, the manufacturer representative tried to save the information again.No patient was present at the time of the event.Additional information was received stating that after 5 attempts the configuration was able to be saved.Two configuration were saved since the first was not working and the gateway field even if correctly typed was not saved and resulted empty.A second configuration was tried but after save data was tried to connect the system the whole system or software was blocked.Any key selection resulted in a message informing that the system manages was busy.No action was allowed even to shut down the system correctly.Only a hard shutdown was possible directly from the computer.Then 5 attempt were done and restarting the system but again no action were allowed and the return message was system manager busy.Then the system was hard shutdown again and the decision was wait more than 30 minutes before restarting it.After more than 30 minutes the system restart and was working but again the two configuration had some missing data even if all requested data were correctly typed.The two configuration were both deleted and a new configuration defined.Then the new configuration was working and able get connection of visualase with the scanner.

Brand Name
VISUALASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key12917323
Report Number1723170-2021-02797
Device Sequence Number5658109
Product Code GEX
UDI-Device Identifier00763000402082
UDI-Public00763000402082
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K081656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735542
Device Catalogue Number9735542
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2021
Initial Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown